Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 169, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2021, 2:30 PM CDT for Leon County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 2:30 PM CDT (19:30 UTC)
- Expired
- May 11, 2021, 2:58 PM CDT
- In force
- 28 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Leon County, TX
The radar
The Ft Hood radar (KGRK), 169 km from the middle of the area, began a volume at 19:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 7.5 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 521 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 215 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 4.0
The text
As transmitted.
174
WUUS54 KFWD 111930
SVRFWD
TXC289-112015-
/O.NEW.KFWD.SV.W.0169.210511T1930Z-210511T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Fort Worth TX
230 PM CDT Tue May 11 2021
The National Weather Service in Fort Worth has issued a
* Severe Thunderstorm Warning for...
Southeastern Leon County in central Texas...
* Until 315 PM CDT.
* At 230 PM CDT, a severe thunderstorm was located 8 miles east of
Centerville, or 11 miles west of Austonio, moving northeast at 20
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* This severe thunderstorm will remain over mainly rural areas of
southeastern Leon County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection get inside a sturdy structure and stay away from
windows.
&&
LAT...LON 3132 9567 3129 9568 3130 9570 3127 9573
3123 9573 3120 9575 3116 9573 3114 9578
3109 9576 3109 9587 3129 9593 3146 9572
3138 9569 3136 9566 3135 9568 3134 9566
3132 9566
TIME...MOT...LOC 1930Z 228DEG 16KT 3122 9584
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
791 follow-up statement
965
WWUS54 KFWD 111958
SVSFWD
Severe Weather Statement
National Weather Service Fort Worth TX
258 PM CDT Tue May 11 2021
TXC289-112007-
/O.CAN.KFWD.SV.W.0169.000000T0000Z-210511T2015Z/
Leon TX-
258 PM CDT Tue May 11 2021
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LEON COUNTY IS
CANCELLED...
The storm which prompted the warning has moved out of the area.
Therefore the warning has been cancelled. However heavy rain is still
possible with this thunderstorm.
LAT...LON 3132 9567 3129 9568 3130 9570 3127 9573
3123 9573 3120 9575 3116 9573 3114 9578
3109 9576 3109 9587 3129 9593 3146 9572
3138 9569 3136 9566 3135 9568 3134 9566
3132 9566
TIME...MOT...LOC 1954Z 228DEG 16KT 3130 9573
$$
79What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 12:18 PM CDT, 2 hours 12 minutes earlier.
Area forecast discussion, May 11, 12:18 PM CDT, 2 hours 12 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 1218 PM CDT Tue May 11 2021 ...New Short Term, Aviation... .SHORT TERM... /NEW/ /Through Wednesday/ A persistent and deep upper-level trough remains anchored over much of the CONUS this morning. At the surface, a 1005 mb low is centered near Truth or Consequences with a stationary front extending from this low across the Trans-Pecos to near San Antonio, then eastward across the TX/LA coastal plains. The warm sector south of the stationary front is characterized by temperatures in the lower 80s and dewpoints in the lower 70s. The cool sector north of the stationary front consists of temperatures in the upper 50s and dewpoints in the lower 50s. Through the rest of the afternoon, widespread showers and thunderstorms are expected across much of the FWD CWA, with these thunderstorms occurring within two regimes: 1. Ongoing convection across western North TX being driven by an approaching upper-level shortwave trough. 2. Developing convection across Central TX near the stationary front. The first of these two regimes, as noted above, is being driven by an approaching upper-level shortwave trough evident on GOES-E water vapor channel imagery. This convection is rooted above the boundary layer owing to the sharp frontal inversion noted on the 12Z FWD RAOB. Despite the elevated nature of this convection, it is nevertheless able to tap into MUCAPE values in excess of 1,000 J/kg given the exceptionally steep mid-level lapse rates. Some of the stronger cores within the widespread precipitation shield may be capable of producing large and severe hail. The second convective regime, developing across Central TX, is being driven by convergence along the stationary front. GOES-E visible channel imagery already shows agitated Cu near the stationary front with IR channel imagery showing cooling cloud tops. Some surface-based instability does exist in the vicinity of the stationary front with LAPS analysis indicating 1,000+ J/kg SBCAPE just south of the front. While thunderstorms that form just north of the front are unlikely to be surface-based, parcels will likely be rooted fairly low in the troposphere and will have access to more than 2,000 J/kg MUCAPE. This will mean severe hail will be possible in these areas well. Perhaps more significantly, the large CAPE profiles and PWAT values approaching 1.75" will support heavy rainfall, especially if convection begins to train near the stationary front. This potential certainly exists as backward-propagating Corfidi vectors are oriented nearly parallel to the stationary front. HREF probability-matched mean QPF shows a potential for 3-5 inches of rainfall possible near the stationary front. For this reason, the Flash Flood Watch will continue through 12Z (0700 CDT) Wednesday. In addition to the flash flood potential, there will be a possibility of minor river flooding within the Trinity River basin below Trinidad, with minor to moderate flooding possible within the Neches basin. Convection should end from northwest to southeast late tonight as the axis of the upper-level trough begins to move east of the region. Cloudy and seasonably cool conditions will persist through Wednesday however, with some light rain showers likely continuing across parts of Central TX. Godwin && .LONG TERM... /Issued 405 AM CDT Tue May 11 2021/ /Thursday through Next Monday/ A reprieve from the active weather pattern is anticipated Thursday and into at least the first half of the weekend with daytime high temperatures returning closer to seasonal values. With the recent rainfall, we'll need to keep tabs on the potential for possible fog episodes late Wednesday into early Thursday. Our first opportunity for rain/storms in the long term forecast arrives late Saturday. Rain/storm chances linger into early next week. There is some spread among the deterministic guidance so confidence isn't high in the PoP forecast and one can expect some variability in the official forecast over the next several days. It appears that we will finally dry out late Wednesday into Thursday as a long wave trough moves east into the mid-south. Our winds atop the cooler surface layer will switch around the northeast in response to the departing longwave and this should shut off our isentropic upglide that has been the culprit for our rainy weather over the last couple of days. With what should likely be widespread rainfall...at least east of I-35...we will have a necessary ingredient necessary for radiation fog; wet soils. Skies appear that they will clear during peak cooling, however, the fly-in-the-ointment may be the strength of the 925mb winds. At present time, they are still forecast to range between 15 and 20 knots which may keep the boundary layer sufficiently mixed. Given that most of the guidance indicates this, we'll forgo mentioning fog in the worded forecasts with this package, but it'll be something to watch for Wednesday night into Thursday. Daytime highs on Thursday will still remain a good 10 to 15 degrees below seasonal averages, but the increased sunshine will make it feel much warmer than the previous days. Southerly flow is expected to return late Thursday and into Friday as lee-troughing commences across the Central Plains. We will start to see some moisture make its way northward, but at present time, it's unlikely to be accompanied by any meaningful large lift. In fact, shortwave ridging is advertised by the deterministic guidance and at best, we'll likely only have fair weather cumulus to contend with on Friday. Daytime highs on Friday will only be a few degrees below normal with temperatures in the upper 70s and low 80s. As we venture into the first half of the weekend, stronger moisture advection northward will likely respond to continued troughing to the north of the Lone Star State and we'll likely have warmer overnight conditions in addition to an increase in cloud cover. Some of the coarser guidance paints some low rainfall amounts across the Big Country where the magnitude of moisture advection may be greatest along with perhaps some subtle upslope. At present time, I'm not too impressed with the prospects for rain or storms on Saturday or Saturday night given the pretty paltry synoptic scale lift, so I'll keep PoPs capped at 20 percent. On Sunday the large scale pattern appears that it'll be more conducive to greater rain chances as modest shortwave troughing develops. Widespread cloud cover is expected to engulf most of the area and I kept daytime highs a touch lower than deterministic NBM guidance. I should note, however, that if low level flow veers ahead of an approaching front, we'll need to nudge highs upward from the current forecast. While the setup for rain is better than Saturday, I'm still likely conservative with the PoP forecast given the lack of concrete forcing/lifting mechanisms. The latest ECMWF remains a very wet outlier and advertises greater than 80 PoP for most of the area on Sunday, with the GFS/NBM/Canadian being less aggressive. I'll stick closer to the latter model cluster numbers (maybe even a little lower) until we venture closer to Monday. On Monday, a front will slide southward into the area, providing at least a source of ascent. The greatest PoPs in the extended reside here along the Red River. There remains some uncertainty with how far south the front will venture and beyond Monday, PoPs remain broad-brushed across a good portion of the area with the greatest rain/storm chances along the Red River and across East Texas. There could be a severe weather potential late this weekend into early next week given CAPE values of greater than 1500 J/kg and 0-6km bulk wind differences around 30-35 knots. It's much too early for any details, but given the time of year, continue to check back for forecast updates. Bain && .AVIATION... /NEW/ /18Z TAFs/ Metroplex... Widespread TSRA expected to impact the D10 TRACON shortly. For this reason...TSRA will be prevailed at D10 TAF sites through the next few hours. TSRA will then begin to shift east and away from D10 TAF sites later this evening with impacts continuing to the Bonham and Cedar Creek arrival gates as well as eastbound departures. IFR will prevail through the TAF period with intermittent LIFR CIGs possible during SHRA/TSRA. N-NE winds 10-13 KT will continue. Convective impacts will begin to diminish after 06Z. KACT... Convective timing is a bit more uncertain at KACT, but at least intermittent TSRA can be expected through the evening. Amendments may be required as the convective evolution across Central TX becomes more clear. IFR will continue through the TAF period with LIFR CIGs likely by Wednesday morning. Winds will be N-NE 8-11 KT. Godwin && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 64 55 65 55 73 / 90 40 10 10 0 Waco 68 58 65 53 73 / 90 60 20 10 0 Paris 60 54 64 51 71 / 90 50 10 10 0 Denton 62 52 64 51 72 / 90 30 10 10 0 McKinney 62 54 65 52 72 / 90 40 10 10 0 Dallas 64 57 65 55 74 / 90 40 10 10 0 Terrell 65 54 65 53 73 / 100 60 20 10 0 Corsicana 68 57 65 54 73 / 100 70 20 10 0 Temple 69 58 65 54 73 / 90 70 30 10 0 Mineral Wells 61 53 63 52 71 / 90 30 20 5 0 && .FWD WATCHES/WARNINGS/ADVISORIES... Flash Flood Watch through Wednesday morning for TXZ095-105>107- 121>123-135-146>148-162. &&
Hazardous weather outlook, May 11, 12:18 PM CDT, 2 hours 12 minutes before
Hazardous Weather Outlook National Weather Service Fort Worth TX 1218 PM CDT Tue May 11 2021 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121300- Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin- Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas- Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell- Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro- Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone- Leon-Milam-Robertson- 1218 PM CDT Tue May 11 2021 This Hazardous Weather Outlook is for North and Central Texas. .DAY ONE...This Afternoon and Tonight. Thunderstorms will spread across North and Central Texas today and tonight. A few thunderstorms may be severe and capable of producing large hail. Heavy rainfall will also be possible, with the heaviest rain expected near and east of Interstate 45 where rainfall amounts of two to four inches are forecast. This heavy rainfall may lead to localized flash flooding. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Isolated thunderstorms return to the forecast late Saturday through Monday. At this time, details regarding the potential for severe weather remain unclear and individuals are advised to check back later this week for updates to the forecast. .SPOTTER INFORMATION STATEMENT... Limited spotter activation may be requested for parts of North and Central Texas later today. Any reports of flooding are appreciated.
In the hours before
Special weather statement, May 11, 11:12 AM CDT, 3 hours 18 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1112 AM CDT Tue May 11 2021
TXZ148-111630-
Anderson TX-
1112 AM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN ANDERSON COUNTY
UNTIL 1130 AM CDT...
At 1111 AM CDT, Doppler radar was tracking a strong thunderstorm 12
miles south of Maydelle, or 14 miles southwest of Rusk, moving
northeast at 35 mph.
Dime to penny size hail and winds in excess of 40 mph will be
possible with this storm.
This storm will remain over mainly rural areas of southeastern
Anderson County.
LAT...LON 3159 9528 3158 9537 3162 9542 3172 9534
3172 9533 3170 9533 3171 9531 3170 9531
3168 9528 3166 9528 3163 9529 3162 9526
3161 9526
TIME...MOT...LOC 1611Z 222DEG 31KT 3162 9529
05Special weather statement, May 11, 12:38 PM CDT, 1 hour 52 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
1238 PM CDT Tue May 11 2021
TXZ130-111815-
Erath TX-
1238 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL ERATH COUNTY UNTIL 115 PM
CDT...
At 1238 PM CDT, Doppler radar was tracking a strong thunderstorm near
Dublin, moving northeast at 40 mph.
Half inch hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Stephenville and Dublin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
This storm may intensify, so closely monitor for additional
information or possible warnings from the National Weather Service.
&&
LAT...LON 3248 9806 3221 9794 3211 9788 3201 9837
3216 9848 3217 9847
TIME...MOT...LOC 1738Z 227DEG 36KT 3215 9836
GodwinSpecial weather statement, May 11, 2:02 PM CDT, 28 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
202 PM CDT Tue May 11 2021
TXZ162-111930-
Leon TX-
202 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LEON COUNTY UNTIL
230 PM CDT...
At 202 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles south of Centerville, or 12 miles north of Madisonville, moving
east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Centerville and Leona.
LAT...LON 3131 9568 3130 9567 3129 9570 3127 9573
3123 9573 3120 9575 3116 9573 3114 9578
3109 9577 3109 9598 3107 9602 3107 9605
3125 9600 3134 9566 3132 9566
TIME...MOT...LOC 1902Z 259DEG 11KT 3113 9593
79Special weather statement, May 11, 2:09 PM CDT, 21 minutes before
Special Weather Statement
National Weather Service Fort Worth TX
209 PM CDT Tue May 11 2021
TXZ135-148-111945-
Anderson TX-Henderson TX-
209 PM CDT Tue May 11 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN HENDERSON AND
NORTHWESTERN ANDERSON COUNTIES UNTIL 245 PM CDT...
At 208 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles south of Athens, moving east at 30 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Athens, Frankston, Berryville, Coffee City, Poynor and Moore Station.
LAT...LON 3199 9545 3195 9545 3196 9590 3220 9591
3226 9547 3225 9547 3223 9549 3220 9546
3218 9546 3215 9548 3214 9546 3211 9546
3209 9544 3204 9543 3203 9544 3201 9543
TIME...MOT...LOC 1908Z 267DEG 26KT 3209 9582
79The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Fannin, Grayson | 55 min |
| May 10, 7:19 PM CDT | Special Weather Statement | FWD | Hunt | 26 min |
| May 10, 7:22 PM CDT | Special Weather Statement | FWD | Dallas | 23 min |
| May 10, 7:36 PM CDT | Special Weather Statement | FWD | Dallas | 24 min |
| May 10, 7:38 PM CDT | Special Weather Statement | FWD | Johnson | 37 min |
| May 10, 8:13 PM CDT | Special Weather Statement | FWD | Erath | 32 min |
| May 10, 8:17 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 43 min |
| May 10, 8:47 PM CDT | Special Weather Statement | FWD | Tarrant | 28 min |
| May 10, 8:56 PM CDT | Areal Flood Advisory | FWD | Hood, Johnson, Parker, Tarrant | 3 hr |
| May 10, 9:00 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Tarrant | 30 min |
| May 10, 9:27 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 63 min |
| May 10, 9:30 PM CDT | Special Weather Statement | FWD | Fannin | 45 min |
| May 10, 9:50 PM CDT | Special Weather Statement | FWD | Hunt | 25 min |
| May 10, 10:07 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Hunt, Rockwall | 42 min |
| May 10, 10:11 PM CDT | Special Weather Statement | FWD | Fannin | 49 min |
| May 10, 10:26 PM CDT | Areal Flood Advisory | FWD | Dallas | 3 hr |
| May 10, 10:29 PM CDT | Severe Thunderstorm Warning | FWD | Dallas, Kaufman | 61 min |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Dallas, Denton | 37 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt | 46 hr |
| May 10, 11:00 PM CDT | River Flood Warning | FWD | Hunt, Kaufman, Rockwall | 57 hr |
| May 10, 11:32 PM CDT | Special Weather Statement | FWD | Kaufman | 43 min |
| May 11, 12:42 AM CDT | River Flood Warning | FWD | Dallas | 2 hr |
| May 11, 12:51 AM CDT | Areal Flood Advisory | FWD | Kaufman, Van Zandt | 3 hr |
| May 11, 1:10 AM CDT | Special Weather Statement | FWD | Van Zandt | 50 min |
| May 11, 3:20 AM CDT | Flash Flood Watch | FWD | Anderson, Delta, Freestone, Henderson, Hopkins, Hunt and 6 more | 15 hr |
| May 11, 11:12 AM CDT | Special Weather Statement | FWD | Cherokee | 18 min |
| May 11, 12:38 PM CDT | Special Weather Statement | FWD | Erath | 37 min |
| May 11, 12:48 PM CDT | Areal Flood Advisory | FWD | Dallas, Ellis, Johnson, Tarrant | 3 hr |
| May 11, 1:42 PM CDT | Areal Flood Advisory | FWD | Comanche, Hamilton, Mills | 3 hr |
| May 11, 1:52 PM CDT | River Flood Warning | FWD | Dallas | 11 hr |
| May 11, 2:02 PM CDT | Special Weather Statement | FWD | Leon | 28 min |
| May 11, 2:09 PM CDT | Special Weather Statement | FWD | Henderson | 36 min |
| May 11, 2:37 PM CDT | Areal Flood Advisory | FWD | Kaufman | 3 hr |
| May 11, 3:01 PM CDT | Special Weather Statement | FWD | Anderson | 29 min |
| May 11, 3:16 PM CDT | Special Weather Statement | FWD | Bell | 29 min |
| May 11, 3:35 PM CDT | Special Weather Statement | FWD | Falls | 25 min |
| May 11, 4:04 PM CDT | River Flood Warning | FWD | Dallas | 40 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.